Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.

Something new going on/any ideas

HollieSterling38HollieSterling38 Posts: 390
edited 06/11/2012 - 8:35 AM in Chronic Pain
On top of the normal pain and ESI being worn off, with leg pain back with vengence,now in both legs instead of just right leg.The last couple of days I've got this new thing going on and has me baffled.
I've got this numbness in my face that feels like I've had a numbing shot. It's mainly in my lips and cheeks area, more intense on left side than right,but on both and also in both hands and feet. It's numb on the inside not my skin.
I'm going to pcp tomorrow and would like any clue to what it could be. Any ideas what we need to check cuz I'm for throwing ideas to dr to lead him in whatever direction,if he does endup clueless. He's a great listener but I know he doesn't always have answers or clues right off bat.
Thanks for any input!

advertisement
13

Comments

  • lips face hands feet...could be fluid level high...have you gained weight...how do shoes fit? are you on neurontin?
  • No weight gain or swelling from fluid retension( or whatever it's called) actually been losing weight. Not on nerve pills at all. Unable to take lyrica or neorontin, they don't help
    Nerve pain even after several adjustments.
    The only time I got relief from lyrica was after back surgery and nerves were coming back to life. And neoromtin did nothing but make me sick.
  • advertisement
  • could be nerves in neck...hope not
  • I started to get random numbing spots. One in the middle of my back and a larger are behind my right arm/shoulder area- weird- I know.

    S~
  • Thank you, also having mild short term memory thing that's new, never had much problem with that either. Like going to get drink and walking straight to restroom or forgetting to do things I planned on doing or going to do something and get there and forget what I was going to do. And doing something and someone talking to me and not able to consentrate on two things at once. Been on same meds for awhile so not sure if it's the culprit.
  • advertisement
  • I have had those symptoms from any number of different meds, be they "nerve" meds or "just" narcotics!
  • I had half sided face numbness for over a week. seen 2 different doc's while it was happening.
    It was just like a dentist shot Novocain in mouth.ALOT of Novocain...
    It was there for over week and never went away, in morning it would be a bit better but all it took was a drink and boom bang it was driving me crazy. even if I shut my eyes and opened real quick, it would start a spasm on side of face. At the same time as this was going on I was having more spasm through out body and twitchy, with even a little bit of noise out of the blue would make me jump..
    Neurologist sent me for a emergency Brain MRI..He was very concerned because it was just half side of face.
    I wont go into details about MRI.. except for sum inflamation maybe causing the novocain numbness.
    I was taking 3600mgs of neurontin a day. We lowered that and I'm not sure if lowering the dose is what made things better.. but things did get better.Also alot of the jerkyness went away that was happening in my whole body..(my hubby could not believe what was happening to me during this time, it was strange..) he could do nothing to help me and then he would giggle a bit and call me a jerky turkey which made me smile and that would get my lips and nose a quivering and all I can say is that was the strangest thing I have ever been through..
    My surgeon did tell me he had seen some strange things happen with people on high doses of neurontin..
    I'm not sure if this helps you but thought i would give you a bit of my experience.
    That half sided face novocain feeling numbness is bad enough when we go to the dentist and last for a few hours but to have it numb 10 times as bad and last for a long time was almost worse then my surgery recovery..
    Hugs to all.. and many smiles for miles..Patsy
  • Been on same meds awhile
    10/500 hydracodone
    325 soma
    1/2 my Xanax
    5 mg lexipro
    40mg nexium
    Levsin .125mg
    This numbness just started a couple of days ago.
    My teeth are great shape. No headache.
  • Do you have any drooping of your eye or mouth? I hope it's nothing serious. I was thinking maybe Bell's Palsy or something along those lines but of course I have no medical training. Do you have a bad headache? The sooner you get in with your PCP the better. If things do get worse or you have other strange symptoms, I would go straight to the ER if I were you.

    I had a strange episode like this years ago. It wasn't only the side of my face being numb, it was also weakness on one side of my body. At first they thought it was a TIA but later on it was diagnosed as a complicated migraine. I have a history of getting bad migraines, and one time years ago I had one for 12 days straight. It was hell for me and I couldn't be around my kids who were toddlers the whole time. What finally broke the pain cycle was a compound suppository my family doctor ordered for me. I don't remember the exact ingredients but it did have pain medicine as an ingredient. I think the other half may have been a barbituate, or something along those lines and certainly old school.

    Well, I hope your doctor figures out what's going on and treat it right away. Take care
  • Never get migraines, going to dr when daughter gets out of school. This is my whole face.
    Thank you, I'll let you know what happens.
advertisement
This discussion has been closed.
Sign In or Register to comment.